Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 9, 2012, 5:55 PM CDT for Delta County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 9, 2012, 6:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
County Delta County, TX
The radar
The Shreveport radar (KSHV), 186 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS84 KFWD 092255 SPSFWD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT THU AUG 9 2012 TXZ095-106-107-092330- DELTA TX-HOPKINS TX-LAMAR TX- 555 PM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN DELTA COUNTY NORTH CENTRAL HOPKINS COUNTY SOUTH CENTRAL LAMAR COUNTY AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF PARIS...MOVING SOUTH AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3324 9536 3318 9561 3355 9573 3361 9552 TIME...MOT...LOC 2255Z 342DEG 22KT 3349 9559 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:10 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 9, 4:10 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT THU AUG 9 2012 .UPDATE... GOOD CUMULUS FIELDS HAVE DEVELOPED NORTHWEST OF A BONHAM...TO CLEBURNE TO COMANCHE LINE...SO HAVE ADDED A MENTION OF THUNDERSTORMS ACROSS THE REST OF THE FORECAST AREA. GIVEN THE SOUNDINGS...AND THE 40 DEGREE PLUS DEW POINT DEPRESSIONS...STRONG DOWNBURST WINDS WILL BE POSSIBLE. 58 && .PREV DISCUSSION... /ISSUED 301 PM CDT THU AUG 9 2012/ DRIER AIR HAS ENTERED NORTHWESTERN NORTH TEXAS WITH THE FRONT. DEW POINTS ARE CURRENTLY IN THE LOWER 50S ALONG AND NORTHWEST OF A LINE FROM BOWIE TO BRECKENRIDGE. THE FRONT SHOULD STALL ACROSS THE AREA...POSSIBLY NEAR A LINE FROM PARIS TO DALLAS TO COMANCHE...AND SLOWLY RETREAT NORTH THROUGH FRIDAY MORNING. WATER VAPOR IMAGERY SHOWS VERY DRY AIR ALOFT OVER NORTH TEXAS...AND ALTHOUGH LOW LEVEL INSTABILITY IS PRESENT MOST CELLS THAT START ASCENDING WILL ENTRAIN A LOT OF DRY AIR AND LIKELY NOT FORM STORMS. CAPE VALUES ABOVE 2000 J/KG EXIST IN THE FAR EASTERN ZONES...AND HAVE KEPT LOW POPS SOUTH OF THE FRONT BECAUSE OF THE DEEPER MOISTURE AND ADEQUATE INSTABILITY IN THOSE AREAS. LOW PRECIP CHANCES WILL REMAIN IN THE SOUTH AND SOUTHEAST OVERNIGHT AND INTO FRIDAY. THE WEEKEND SHOULD BE DRY...WITH PRECIP CHANCES ON SUNDAY EVENING AND OVERNIGHT IN THE EAST AS THE NEXT FRONT PUSHES INTO THE AREA ON MONDAY. THE RIDGE IS THEN FORECAST TO SLIDE EAST OVER TEXAS BY MID WEEK...BUT THE RIDGE FLATTENS OUT A BIT AS WELL AND HIGHS SHOULD ONLY BE A BIT WARMER THAN EARLIER NEXT WEEK. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 96 73 98 77 / 20 5 5 5 5 WACO, TX 77 99 72 99 75 / 20 20 10 5 5 PARIS, TX 74 93 68 95 72 / 20 10 5 5 5 DENTON, TX 74 95 69 99 75 / 20 5 5 5 5 MCKINNEY, TX 74 95 68 98 74 / 20 5 5 5 5 DALLAS, TX 78 96 74 98 77 / 20 5 5 5 5 TERRELL, TX 76 97 71 99 74 / 20 10 5 5 5 CORSICANA, TX 77 98 73 99 75 / 20 20 10 5 5 TEMPLE, TX 76 99 73 100 74 / 20 20 5 5 10 MINERAL WELLS, TX 74 96 69 99 75 / 20 5 5 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/58
Hazardous weather outlook, Aug 9, 4:04 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 404 PM CDT THU AUG 9 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 404 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE PRIMARY HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. DAMAGING DOWNBURST WINDS...SOME HAIL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 9, 3:39 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT THU AUG 9 2012 TXZ157-092115- CORYELL TX- 339 PM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN CORYELL COUNTY AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GATESVILLE...MOVING SOUTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES AND GATESVILLE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3134 9770 3152 9784 3162 9763 3146 9751 TIME...MOT...LOC 2040Z 057DEG 5KT 3151 9761
Special weather statement, Aug 9, 4:24 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT THU AUG 9 2012
TXZ094-095-092200-
FANNIN TX-LAMAR TX-
424 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 25 MILES EAST OF DURANT IN BRYAN COUNTY
OKLAHOMA...MOVING SOUTH AT 20 MPH.
QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM
THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED BY 5 PM CDT.
LAT...LON 3384 9583 3387 9581 3385 9577 3388 9577
3388 9573 3368 9570 3367 9609 3385 9609
3385 9601 3388 9600 3387 9595 3389 9592
TIME...MOT...LOC 2124Z 353DEG 17KT 3407 9597
85/NHLocal storm report, Aug 9, 4:28 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT THU AUG 09 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST GATESVILLE 31.43N 97.75W
08/09/2012 E60 MPH CORYELL TX EMERGENCY MNGR
ESTIMATED 50 TO 60 MPH WINDS IN GATESVILLE.Special weather statement, Aug 9, 4:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT THU AUG 9 2012
TXZ095-092230-
LAMAR TX-
452 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN LAMAR COUNTY
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF HUGO...MOVING SOUTHEAST AT
20 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3369 9550 3359 9575 3381 9586 3384 9585
3387 9581 3385 9577 3388 9577 3390 9575
3389 9569 3391 9566
TIME...MOT...LOC 2153Z 334DEG 20KT 3388 9577Special weather statement, Aug 9, 5:12 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT THU AUG 9 2012
TXZ156>158-092245-
LAMPASAS TX-BELL TX-CORYELL TX-
512 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BELL COUNTY
SOUTH CENTRAL CORYELL COUNTY
SOUTHEASTERN LAMPASAS COUNTY
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF FORT HOOD...MOVING SOUTHWEST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...FORT HOOD...
KILLEEN AND LAMPASAS.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3097 9788 3103 9792 3103 9808 3108 9823
3128 9777 3096 9761
TIME...MOT...LOC 2212Z 045DEG 19KT 3112 9785Special weather statement, Aug 9, 5:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT THU AUG 9 2012 TXZ095-106-107-092330- DELTA TX-HOPKINS TX-LAMAR TX- 555 PM CDT THU AUG 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN DELTA COUNTY NORTH CENTRAL HOPKINS COUNTY SOUTH CENTRAL LAMAR COUNTY AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF PARIS...MOVING SOUTH AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3324 9536 3318 9561 3355 9573 3361 9552 TIME...MOT...LOC 2255Z 342DEG 22KT 3349 9559
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 29 min |
| Aug 8, 8:07 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 8, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 58 min |
| Aug 8, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 33 min |
| Aug 8, 11:26 PM CDT | Special Weather Statement | FWD | Ellis | 34 min |
| Aug 9, 2:45 AM CDT | Special Weather Statement | FWD | Freestone | 30 min |
| Aug 9, 3:14 PM CDT | Special Weather Statement | FWD | Coryell | 31 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Aug 9, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Aug 9, 4:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Aug 9, 4:52 PM CDT | Special Weather Statement | FWD | Lamar | 38 min |
| Aug 9, 5:12 PM CDT | Special Weather Statement | FWD | Lampasas | 33 min |
| Aug 9, 5:58 PM CDT | Special Weather Statement | FWD | Hill | 32 min |
| Aug 9, 6:19 PM CDT | Special Weather Statement | FWD | Bell | 26 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.